MAUDE Adverse Event Report: ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN
Model Number DHVM12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rash (2033)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an abdominoplasty on (b)(6) 2021 and topical skin adhesive was used.Post-op patient broke out in a rash.Rash to incision line, severe itching.Medrol does pack prescribed on (b)(6) 2021; steroid shot administered on (b)(6) 2021.Current patient status: unresolved itching, rash improved on (b)(6) 2021.There was no further information reported.Device is not available for return.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.If photo is available, please label and provided.Please describe how was the adhesive was applied.What prep was used prior to, during or after dermabond use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? were any patch or sensitivity tests performed? patient demographics: id, gender, age or date of birth; bmi.Patient pre-existing medical conditions (ie.Allergies, history of reactions).No product is available.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3 additional information was requested, and the following was obtained: additional information requested for patient name: (b)(6).Procedure name: abdominoplasty.Procedure date: (b)(6) 2021.If photo is available, please label and provide.Please describe how was the adhesive was applied.The dermabond was applied using a sterile technique after the incision was cleaned with normal saline in the operating room at the end of the procedure.What prep was used prior to, during or after dermabond use? chloraprep.Was a dressing placed over the incision? if so, what type of cover dressing used? an abd pad was applied to the incision.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? no known allergies.Is the patient hypersensitive to pressure sensitive adhesives? no.Were any patch or sensitivity tests performed? no.Patient demographics: id, gender, age or date of birth; (b)(6), female, 46, (b)(6) 1975.Patient pre-existing medical conditions (ie.Allergies, history of reactions) none.

Brand Name
DERMABOND MINI HV 0.36ML VIAL - 12EA
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12962243
Report Number2210968-2021-12436
Device Sequence Number16607994
Product Code MPN
UDI-Device Identifier10705031203525
UDI-Public10705031203525
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberDHVM12
Device Catalogue NumberDHVM12
Device Lot NumberRGBDJP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale